MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4002C1557
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance (2578); Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra coil 400's (pc400s).During the procedure, the physician successfully deployed and detached a pc400 into the target vessel using a px slim delivery microcatheter (px slim).While attempting to advance a new pc400 out of its introducer sheath and into the px slim, the physician encountered resistance when the coil was at the tip of its introducer sheath.Subsequently, the pc400 became stuck and was unable to advance out of its introducer sheath and into the px slim.Therefore, the introducer sheath containing the pc400 was removed and the procedure was completed using a new pc400 and the same px slim.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The sterile pouch was unopened and there was no visible damage to the packaging or the penumbra coil 400 (pc400).No functional testing was performed.The returned device was inside its original, unopened packaging and, therefore, the root cause of the reported issue could not be determined.The px slim delivery microcatheter (px slim) mentioned in the complaint was not returned for evaluation.Penumbra coils and catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6745648
Report Number3005168196-2017-01252
Device Sequence Number762568
Product Code HCG
UDI-Device Identifier00814548010700
UDI-Public00814548010700
Combination Product (Y/N)N
Initial Reporter CountryLO
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/23/2024
Device Catalogue Number4002C1557
Device Lot NumberF67574
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2017
Initial Date Received by Manufacturer 06/30/2017
Supplement Date Received by Manufacturer08/22/2017
Initial Report FDA Received Date07/26/2017
Supplement Report FDA Received Date09/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR